Alert archive / Georgia / Small Craft Advisories in 2011

Small Craft Advisory 11, NWS Charleston, SC

February 7, 2011

NWS Charleston, SC issued this small craft advisory at Feb 7, 2011, 3:30 AM EST. It took effect at Feb 8, 2011, 12:00 AM EST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Feb 7, 2011, 3:30 AM EST (08:30 UTC)
In effect from
Feb 8, 2011, 12:00 AM EST
Expired
Feb 8, 2011, 2:33 PM EST
In force
15 hr
Issued by
NWS Charleston, SC

The text

As transmitted, in the capitals the NWS used until 2016.

242 
WHUS72 KCHS 070830
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
330 AM EST MON FEB 7 2011

AMZ374-071700-
/O.NEW.KCHS.SC.Y.0011.110208T0500Z-110208T1500Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
330 AM EST MON FEB 7 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM
EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO
10 AM EST TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
7 follow-up statements
514 
WHUS72 KCHS 071550
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
1050 AM EST MON FEB 7 2011

AMZ374-080000-
/O.CON.KCHS.SC.Y.0011.110208T0500Z-110208T1500Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
1050 AM EST MON FEB 7 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 10 AM EST TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
10 AM EST TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
868 
WHUS72 KCHS 072010
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
310 PM EST MON FEB 7 2011

AMZ350-352-354-080500-
/O.EXB.KCHS.SC.Y.0011.110208T0500Z-110208T2100Z/
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
310 PM EST MON FEB 7 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM
EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM
EST TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ374-080500-
/O.EXT.KCHS.SC.Y.0011.110208T0500Z-110208T2100Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
310 PM EST MON FEB 7 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO
4 PM EST TUESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM MIDNIGHT TONIGHT
TO 4 PM EST TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
744 
WHUS72 KCHS 080331
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
1031 PM EST MON FEB 7 2011

AMZ330-081145-
/O.EXB.KCHS.SC.Y.0011.110208T0500Z-110208T1600Z/
CHARLESTON HARBOR-
1031 PM EST MON FEB 7 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EST TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ374-081145-
/O.CON.KCHS.SC.Y.0011.110208T0500Z-110208T2100Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
1031 PM EST MON FEB 7 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ350-352-354-081145-
/O.CON.KCHS.SC.Y.0011.110208T0500Z-110208T2100Z/
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
1031 PM EST MON FEB 7 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
344 
WHUS72 KCHS 080804
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
304 AM EST TUE FEB 8 2011

AMZ330-081630-
/O.EXT.KCHS.SC.Y.0011.000000T0000Z-110208T1700Z/
CHARLESTON HARBOR-
304 AM EST TUE FEB 8 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EST TODAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL NOON EST TODAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ374-081630-
/O.EXT.KCHS.SC.Y.0011.000000T0000Z-110208T1700Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
304 AM EST TUE FEB 8 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EST TODAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL NOON EST TODAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ350-352-354-081630-
/O.EXT.KCHS.SC.Y.0011.000000T0000Z-110208T1700Z/
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
304 AM EST TUE FEB 8 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EST TODAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL NOON EST TODAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
254 
WHUS72 KCHS 081454
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
954 AM EST TUE FEB 8 2011

AMZ330-081900-
/O.EXT.KCHS.SC.Y.0011.000000T0000Z-110208T1900Z/
CHARLESTON HARBOR-
954 AM EST TUE FEB 8 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM EST THIS
AFTERNOON...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 2 PM EST THIS
AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ374-082100-
/O.EXT.KCHS.SC.Y.0011.000000T0000Z-110208T2100Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
954 AM EST TUE FEB 8 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ350-352-354-081900-
/O.EXT.KCHS.SC.Y.0011.000000T0000Z-110208T1900Z/
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
954 AM EST TUE FEB 8 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM EST THIS
AFTERNOON...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 2 PM EST THIS
AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
340 
WHUS72 KCHS 081731
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
1231 PM EST TUE FEB 8 2011

AMZ330-350-352-354-081845-
/O.CAN.KCHS.SC.Y.0011.000000T0000Z-110208T1900Z/
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
1231 PM EST TUE FEB 8 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

$$

AMZ374-082100-
/O.CON.KCHS.SC.Y.0011.000000T0000Z-110208T2100Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
1231 PM EST TUE FEB 8 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
254 
WHUS72 KCHS 081933
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
233 PM EST TUE FEB 8 2011

AMZ374-082045-
/O.CAN.KCHS.SC.Y.0011.000000T0000Z-110208T2100Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
233 PM EST TUE FEB 8 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this small craft advisory went out at Feb 7, 12:46 AM EST, 2 hours 44 minutes earlier.

Area forecast discussion, Feb 7, 12:46 AM EST, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
1246 AM EST MON FEB 7 2011

.SYNOPSIS...
HIGH PRESSURE WILL WEAKEN OVER THE AREA. LOW PRESSURE WILL TRACK
OFF THE SOUTHEAST COAST LATE TODAY FOLLOWED BY A COLD FRONTAL PASSAGE
THIS EVENING. HIGH PRESSURE WILL THEN BUILD INTO THE REGION FROM
THE NW ON TUE AND PERSIST INTO WED. ANOTHER STORM SYSTEM WILL
MOVE NE UP THE COAST WED NIGHT INTO THU FOLLOWED BY COLDER HIGH
PRES BUILDING INTO THE REGION FOR THE END OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
AS OF SUN EVE...
HIGH PRESSURE REMAINS IN PLACE ACROSS THE FORECAST AREA WITH A
BAROCLINIC ZONE/STATIONARY FRONTAL BOUNDARY STRETCHING FROM OFF
THE SOUTH CAROLINA AND GEORGIA COAST ACROSS NORTHERN FLORIDA AND
INTO THE GULF OF MEXICO. MEANWHILE...FURTHER UPSTREAM AN AREA OF
LOW PRESSURE IS LOCATED OVER NORTHERN LOUISIANA...WITH A COLD
FRONT EXTENDING FROM THIS LOW SOUTHWESTWARD INTO NORTHERN MEXICO.
INFRARED SATELLITE IMAGERY SHOWS COOLING CLOUD TOPS ACROSS THE
REGION...IN ASSOCIATION WITH A SHORTWAVE TROUGH SHIFTING THROUGH
THE SOUTHEAST STATES AND AN IMPRESSIVE 160+ KNOT H25 JET JUST WEST
OF THE LOCAL AREA. RADAR IMAGERY SHOWS SOME RETURNS OFF THE COAST
AND GRAZING FAR SOUTHERN COASTAL GEORGIA ZONES...BUT THIS IS
LIKELY NOT PRODUCING MUCH IN THE WAY OF RAINFALL GIVEN SURFACE
OBSERVATIONS INDICATING THAT CEILINGS REMAIN AROUND 10 KFT...BUT A
FEW SPRINKLES ARE CERTAINLY NOT OUT OF THE QUESTION. MAIN NEAR
TERM CONCERNS FOR THE OVERNIGHT REVOLVE AROUND POPS AND
TEMPERATURES.

A LEADING SHORTWAVE TROUGH STRETCHING FROM CENTRAL GEORGIA INTO
NORTHERN FLORIDA WILL SHIFT OFF THE COAST SHORTLY AFTER MIDNIGHT.
EXPECT THAT THE COOLING CLOUD TOPS SEEN IN INFRARED SATELLITE
IMAGERY OVER THE REGION NOW WILL SHIFT OFFSHORE AS WELL...KEEPING
ANY RAIN CHANCES CONFINED TO FAR SOUTHERN ZONES THROUGH LATE
TONIGHT. BY LATE TONIGHT HOWEVER...A DIGGING UPPER TROUGH OVER THE
LOWER MISSISSIPPI VALLEY WILL CAUSE THE STRONG UPPER LEVEL JET TO
BUCKLE OVER THE SOUTHEAST...ALLOWING THE BAROCLINIC
ZONE/STATIONARY FRONTAL BOUNDARY TO BEGIN TO LIFT SLOWLY
NORTHWARD. THIS WILL RESULT IN AN INCREASE IN DEEP MOISTURE AND
FORCING FOR ASCENT ACROSS THE REGION BY DAYBREAK MONDAY. EXPECT
MOST LOCALES WILL STRUGGLE TO SATURATE BY DAYBREAK...SO WILL KEEP
THE FORECAST RAIN FREE GENERALLY NORTH OF A BEAUFORT TO METTER
LINE. ALONG AND SOUTH OF THIS LINE WILL CARRY SLIGHT CHANCE/CHANCE
POPS...WITH HIGHEST PROBABILITIES ACROSS EXTREME SOUTHERN COASTAL
GEORGIA. TEMPERATURES WILL BE QUITE DIFFICULT AND WILL BE HIGHLY
DEPENDENT ON CLOUD COVER TRENDS. WE SHOULD SEE JET/SHORTWAVE
INDUCED CIRRUS THIN OUT BRIEFLY BETWEEN 06Z AND 10Z...BEFORE CLOUD
COVER ONCE AGAIN INCREASES TOWARD DAYBREAK MONDAY. THIS SHOULD
ALLOW FOR SOME RADIATIONAL COOLING...ESPECIALLY ACROSS THE
INTERIOR. WILL LOOK FOR LOWS GENERALLY IN THE MID 30S INLAND...AND
AROUND 40 TO THE LOWER 40S CLOSER TO THE COAST.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH WEDNESDAY/...
THE WEATHER ON MON WILL BECOME INCREASINGLY RAINY AND COOL AS
DEEPER MOISTURE BUILDS AHEAD OF APPROACHING DYNAMICS AND A SLOWLY
LIFTING AND TILTING BAROCLINIC ZONE JUST OFF THE COAST. MODELS
DIFFER ON THE TIMING AND AREAL EXTENT OF MORNING RAINS ON MON DUE
THE COMPLEXITY OF THE SWIFT UPPER FLOW AND COMPLEX THERMAL AND
MOISTURE BOUNDARIES ACROSS THE SE STATES. WE THINK BY MID TO LATE
AFTERNOON...MOST ALL AREAS WILL BE SEEING AREAS OF RAIN AND SOME
MODERATE EMBEDDED SHOWERS ASSOCIATED WITH UPPER FORCING. OUR
CATEGORICAL POPS SEEM JUSTIFIED AND LITTLE TO NO CHANGE WAS MADE
TO THE FORECAST. TEMPERATURES WILL BE QUITE TRICKY AND WE MAY
BE JUST A BIT WARM WELL INLAND AND A BIT TOO COOL FOR SOME COASTAL
AREAS BUT WILL HAVE TO SEE WHAT TIMES RAINS BEGIN ALONG WITH THE
ONSET OF LOWER CLOUDS AND SURFACE SATURATION. AREAS ALONG AND TO
THE E OF I-95 COULD GET SOME MORE DECENT RAINS TOMORROW...OVER
A HALF INCH WITH LOCALIZED AMOUNTS POSSIBLY NEAR AN INCH IF MODEL
ENSEMBLES ARE CORRECT.

PRECIPITATION WILL COME TO AN END MONDAY EVENING AS LOW PRESSURE
PULLS AWAY FROM THE REGION AND ITS SUPPORTING SHORTWAVE PIVOTS
THROUGH. THERE REMAINS SOME UNCERTAINLY ON EXACTLY HOW QUICKLY THE
RAIN WILL END FROM SOUTHWEST TO NORTHEAST...BUT THE LATEST RUNS OF
THE NAM/GFS/SREF ALL SUPPORT KEEPING LIKELY TO CATEGORICAL POPS IN
PLACE MONDAY EVENING WITH POPS DROPPING QUICKLY BELOW 20 PERCENT BY
MIDNIGHT AS DRIER/COOLER AIR ADVECTS IN FROM THE WEST. CLEARING
CONDITIONS COMBINED WITH MODEST COLD AIR ADVECTION WILL ENOUGH TO
DRIVE LOWS TUESDAY MORNING INTO THE MID 30S INLAND WITH UPPER 30S/
LOWER 40S AT THE COAST.

QUIET CONDITIONS TO PREVAIL TUESDAY INTO WEDNESDAY WITH HIGH
PRESSURE DOMINATING THE REGION. MODELS SHOW THE LOW-LEVEL FLOW
VEERING ONSHORE DURING THE DAY WEDNESDAY WITH DEWPOINTS CLIMBING
THROUGH THE DAY. HIGHS EACH DAY WILL WARM TO JUST BELOW SEASON
NORMALS...MID TO UPPER 50S. THERE LOOKS TO BE ENOUGH DEWPOINT
RECOVERY...WEAK WARM AIR ADVECTION AND UVM ASSOCIATED WITH THE RIGHT
ENTRANCE REGION TO SUPPORT AT LEAST ISOLATED/SPOTTY SHOWER
ACTIVITY WEDNESDAY AFTERNOON...SO WILL SHOW 20 PERCENT POPS DURING
THIS TIME. LOWS WILL DROP INTO THE LOWER-MID 30S TUESDAY NIGHT WITH
UPPER 30S/MID 40S WEDNESDAY NIGHT.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
WEDNESDAY NIGHT THROUGH SATURDAY...A POTENT SOUTHERN STREAM
SHORTWAVE WILL APPROACH FROM THE WEST WEDNESDAY NIGHT AND CROSS THE
REGION THURSDAY. THIS SYSTEM WILL INDUCE CYCLOGENESIS ALONG THE
WESTERN WALL OF THE GULF STREAM OFF THE SOUTHEAST U.S. COAST
THURSDAY MORNING WITH MODELS SHOWING THE LOW PASSING WELL OFFSHORE
THURSDAY AFTERNOON. WE CONTINUE TO FAVOR THE DRIER AND WEAKER GFS
SOLUTION AS BOTH THE 00/12Z ECMWF RUNS APPEAR TO BE OVERPLAYING THE
STRENGTH OF THE SOUTHERN STREAM SHORTWAVE. WILL HIGHLIGHT 50/60
PERCENT POPS WEDNESDAY NIGHT INTO THURSDAY--CONSISTENT WITH THE
LATEST MEX/HPC GUIDANCE--WITH POPS DROPPING INTO THE SLIGHT CHANCE
RANGE THURSDAY NIGHT. NO P-TYPE ISSUES ARE ANTICIPATED ATTM WITH ANY
FROZEN OR FREEZING PRECIPITATION EXPECTED TO REMAIN WELL TO THE
WEST. SHOWERS ACTIVITY SHOULD BE WELL OFFSHORE BEFORE TEMPERATURES
DROP BELOW FREEZING EARLY FRIDAY MORNING. DRY CONDITIONS ARE
EXPECTED WITH HIGH PRESSURE DOMINATING.

&&

.AVIATION /06Z MONDAY THROUGH FRIDAY/...
VFR CONDITIONS SHOULD PREVAIL AT BOTH TERMINALS THROUGH DAYBREAK.
MVFR CONDITIONS ARE THEN EXPECTED TO QUICKLY OVERSPREAD BOTH
TERMINALS BY MID MORNING...WITH IFR CONDITIONS EXPECTED TO FOLLOW
BY LATE MORNING/EARLY AFTERNOON. PREVAILING IFR CIGS ARE THEN
EXPECTED THROUGH THE REMAINDER OF THE TAF PERIOD AS LOW PRESSURE
TRACKS BY JUST OFF THE GEORGIA AND SOUTH CAROLINA COASTS...WITH
LIFR CIGS POSSIBLE INTO THE EVENING.

EXTENDED AVIATION OUTLOOK...IFR TO MVFR CIGS AND/OR VSBYS LIKELY
MON AFTERNOON AND MON NIGHT AND POSSIBLE AGAIN WED NIGHT INTO
THU.

&&

.MARINE...
MOSTLY SW WINDS 10 KT OR LESS EARLY WILL BECOME L/V TOWARD
DAYBREAK AND PERSIST INTO EARLY AFTERNOON AS LOW PRES PASSES BY
E OF THE WATERS. SEAS ABOUT 2 FT OR LESS.

OFFSHORE WINDS WILL INCREASE MONDAY NIGHT AS LOW PRESSURE PULLS AWAY
FROM THE REGION AND MODEST COLD AIR ADVECTION OVERSPREADS THE
COASTAL WATERS. WINDS LOOK TO INCREASE TO 15-20 KT OVER THE
NEARSHORE WATERS AND CHARLESTON HARBOR...BUT WILL INCREASE TO 20-25
KT WITH GUSTS TO 30 KT OVER THE GEORGIA OFFSHORE WATERS WHERE WATER
TEMPERATURES ARE BIT WARMER. A SMALL CRAFT ADVISORY WILL LIKELY BE
NEEDED FOR THE GEORGIA OFFSHORE LEG...BUT GIVEN ITS A MARGINAL THIRD
PERIOD EVENT WE WILL HOLD OFF ON HOISTING FLAGS WITH THIS FORECAST
CYCLE. OFFSHORE WINDS WILL LIMIT SEAS...3-4 FT NEARSHORE WATERS AND
4-6 FT OFFSHORE WATERS.

TUESDAY THROUGH THURSDAY...CONDITIONS WILL RAPIDLY IMPROVE TUESDAY
AS COLD AIR ADVECTION WANES AND HIGH PRESSURE BUILDS IN FROM THE
NORTHWEST. WINDS WILL GRADUALLY VEER ONSHORE WEDNESDAY AS ANOTHER
STORM SYSTEM APPROACHES. MODELS SHOW LOW PRESSURE DEVELOPING OFF THE
GEORGIA COAST THURSDAY...MOVING RAPIDLY NORTHEAST AWAY FROM THE
MARINE AREA THURSDAY AFTERNOON/NIGHT. THERE ARE STILL A NUMBER OF
TIMING ISSUES TO BE RESOLVED...BUT WINDS AND SEAS LOOK TO REMAIN
BELOW FLAG THRESHOLDS THROUGH THE PERIOD.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Feb 7, 2:46 AM EST, 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
246 AM EST MON FEB 7 2011

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-081000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
246 AM EST MON FEB 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Small Craft Advisories in Georgia, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.